Hail, Pottawatomie
- When
- July 4, 12:30 PM CST
- Where
- Pottawatomie County, 0.87 mi NW of St Clere
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.380, -96.060
Reported by a St. Marys' police department spotter.
a couple of which developed into mesocyclones.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TOP wrote it up.
A weak cool front moved through an unstable air mass to set off a few intense but short lived thunderstorms...a couple of which developed into mesocyclones.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 4, 11:07 AM CST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1207 PM CDT WED JUL 4 2007 .PREV DISCUSSION /348 AM WED JUL 4/... LATEST WATER VAPOR AND RADAR SHOWING VORT MAX/POSSIBLE MCV DROPPING SOUTHEAST THROUGH SOUTHWEST NE WITH ASSOCIATED CLUSTER OF CONVECTION MAKING A RUN TOWARDS THE NORTH CENTRAL COUNTIES OF THE CWA. A SHORTWAVE TROUGH EXTENDS NORTHEAST FROM THE CONVECTION INTO THE UPPER MS VALLEY. THIS PORTION OF THE TROUGH IS HELPING TO PUSH A COLD FRONT SOUTHWARD ACROSS EASTERN NE WITH SCT CONVECTION ALONG IT. AN OUTFLOW BOUNDARY PUSHING EASTWARD TOWARDS NORTHCENTRAL COUNTIES IS AIDING EASTWARD PROGRESS OF CONVECTION...BUT WARMER TEMPS ALOFT IS WEAKENING IT AS WELL. WILL KEEP HIGHER POPS THIS MORNING ACROSS THE NORTHERN CWA IN CLOSER PROXIMITY TO CNTRL KS CONVECTION AND WHICH WILL BE IMPACTED EARLY THIS MORNING WITH FROPA. CLOUD COVER WITH CONVECTION TO THE NORTH AND WEST WILL LIMIT HEATING THIS MORNING...BUT MID LEVEL COOLING WILL ALSO WEAKEN CAPPING ACROSS THE NORTH AND STEEPEN LAPSE RATES SO ADDITIONAL DEVELOPMENT ALONG THE FRONT BEFORE NOON IS POSSIBLE WITH SHORTWAVE APPROACHING. THIS WILL BE THE TREND SOUTHWARD ACROSS THE CWA INTO THE AFTERNOON WITH HEATING AND FURTHER DESTABILIZATION...BUT CONVECTIVE TRENDS ACROSS THE NORTHERN COUNTIES SHOULD BE DECREASING AS THE AFTERNOON PROGRESSES. ALTHOUGH INSTABILITY IS STRONG...LACK OF STRONGER SHEAR WOULD SUGGEST THAT SEVERE THREAT WILL BE LIMITED...WITH STRONG GUSTY WINDS...BRIEF VERY HEAVY RAIN AND MAYBE SOME HAIL WILL BE THE PRIMARY THREATS. DO NOT EXPECT ANY HEAVY RAINFALL TO BE PROLONGED ENOUGH OR WIDESPREAD ENOUGH TO WARRANT A WATCH ACROSS THE SOUTHERN PORTIONS OF THE CWA WHERE FLOODING RECENTLY OCCURRED. FOR TONIGHT...AS FRONT MOVES SOUTHWARD THE BETTER CHANCES FOR CONVECTION WILL SHIFT TO THE SOUTHERN CWA...MAINLY IN THE EVENING BEFORE SUNSET. HAVE REMOVED POPS ACROSS THE NORTHERN CWA...THEN WENT DRY ALL AREAS FOR THURSDAY AS DRIER AIR TRIES TO EDGE INTO THE CWA AND FOCUS FOR PRECIP CHANCES ACROSS THE SOUTH DIMINISHES. FEW CHANGES MADE TO TEMPS TONIGHT OR ON THURSDAY WITH LIGHT WINDS IN THE WAKE OF THE WEAK FRONT. WITH MORE SUN AND WARMER 850 TEMPS MANY AREAS...HIGHS INTO THE LOWER 90S MOST AREAS LOOKS GOOD. AS UPPER RIDGE IN THE WESTERN U.S. BUILDS EASTWARD INTO THE WEEKEND AND WARMER TEMPS ALOFT ADVANCE EASTWARD AS WELL...HIGHS IN THE 90S THROUGH THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK IN THE CURRENT LOOK ON TRACK. LITTLE OF NO CHANGE MADE TO FORECAST BEYOND SATURDAY. && .AVIATION...UPDATED MAIN CHALLENGE WITH FCST IS WHETHER TO INCLUDE TS. 17Z SFC ANALYSIS INDICATES FRONTAL BOUNDARY IS SOMEWHERE IN THE VCNTY OF THE KS RIVER. AN OUTFLOW BOUNDARY HAD PUSHED AHEAD EARLIER THIS MORNING. WITH MOST OF THE LOW LEVEL CONVERGENCE ALONG THIS OUTFLOW...CU FIELD HAS DEVELOPED ACROSS EAST CENTRAL KS. THIS MAY BE WERE THE MORE ORGANIZED CONVECTION TAKES PLACE...NEAR THE I-35 CORRIDOR. THEREFORE WILL CONTINUE WITH VCTS ONLY AT FOE...TOP AND MHK. GIVEN CAPES GREATER THAN 2000 J/KG...WOULD EXPECT DECENT INTENSITY WITH VSBY FALLING TO AROUND 1SM AND CIGS BETWEEN 2-3 KFT WITHIN THE TS. LIGHT WINDS THROUGH THE DEPTH OF THE TROPOSPHERE WOULD YIELD MEAN STORM MOTIONS OF ABOUT 36008KT. WOLTERS && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 433 AM CDT WED JUL 4 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-050945- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 433 AM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY AND PRIMARILY FOR AREAS SOUTH OF I 70 THIS EVENING. ALTHOUGH LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARD WITH ANY THUNDERSTORMS... GUSTY WINDS AND SOME SMALL HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE AREA MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT.
The Topeka radar (KTWX), 45 km away, was scanning. The volume nearest the first event began at 18:29 UTC.
4 thunderstorm wind, 3 hail, 3 funnel cloud. Local standard time, as filed.
Reported by a St. Marys' police department spotter.
Numerous reports of funnel clouds in the Ozawkie area.
Measured on ASOS at the Manhattan airport.
Newspaper reported that law enforcement sighted a funnel near Kansas Highway 10 and Wakarusa Drive.
Report from the Lawrence Memorial Hospital.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47930, 47929, 47938, 47933, 47934, 47935, 47931, 47937, 47936, 47932.